Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

132 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do levonorgestrel tablets have any side-effects like vaginal bleeding and how long do these effects last ?

My wife is having heavy vaginal bleeding 4 days after taking Levonorgestrel ECP which she took one hour after the intercourse which caused her so much pain under her belly & weakness in walking. She had her last period bleeding one day before having intercourse. My question is that is this bleeding a side effect or is it normal? How to cure it & get recovered from the condition she s having, guidance about nutrition & when she would have her next period? Thanks
Mon, 16 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
General & Family Physician 's  Response
Hi Justin, Welcome to Healthcaremagic Forum.
The bleeding which your Wife has had is the Withdrawal bleeding as a result of taking a Hormonal Drug, Levonorgestrel. Not to worry, until the bleeding is severe and causes her to change her pads for more than thrice daily. It will subside on its own, she just has to get adequate rest and eat healthy nutritious balanced diet. She should see her Doctor immediately if the bleeding is severe with abdominal cramps and foul discharges. Her next periods might get delayed by 5 days to a week as a result of Hormonal Imbalance or may get them on expected date.

Good Luck.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

having vaginal bleeding Is it the side -effect of the i-pill ? Hi, I took an i-pill after a few days of my having my periods as the protection had failed. Now it must have been more than 5-6 days of me having taken the i-pill. And suddenly I am having vaginal bleeding. This does not seem like a normal period. Is it the side -effect of the i-pill ? This was the second time I had to take it because of the protection failure .

doctor1 MD

I am an IV drug user. My drug of choice is opiates (mostly roxy & heroin) and every so often i inject methamphetamines for a day or so. Two nights ago I decided to do it for the night. I ve just began to notice hours or so later and sometimes on to the next day I experience light vaginal bleeding, like its the beginning of my monthly cycle. But its not time for my period for another two weeks. ive noticed one or two times prior to this also but never took notice. And i also got really sick and light abdominal pain. Could being an IV user be the only cause of this and the drug itself and/or have you ever heard of such?

doctor1 MD

Cipro Side Effects - Vaginal bleeding and nose bleeds. How long will it last? Do I need to see a Dr. or just wait it out? It has been over a week. I took Cipro to relieve itching. It helped, but now I have these side-effects. Thanks.

Recent questions on  Uterus

doctor1 MD

Hello, I had undergone Follicular study on 16th day and 18th day. Uterus Size 48x48x57. Endometrium: Right ovary-27x34x31 Left Ovary-29x26x21. Myometrium: RO-15.1, LO-8.1. 16th day: Endometrial reaction:10.6mm RO:18x20, under this they put one circle and they darkened the bottom side. LO:5x5 under the LO they put 4 within circle. 18th day: Endometrial reaction:10.6mm, RO:21x21 Irregular whils,Internal echoes then they had drawn one symbol then under that 12x12. LO:12x12 No fluid. can you please explain me what does it mean and what should i Do?

doctor1 MD

Hi I am a 43 year old Indian married women with two kids of age 14 and 10, I have a history of hormonal imbalnce, Strong PMS & irregular periods through out, otherwise no other health problem, one year back I have removed Mirena because of continuous bloating in abdomen and tenderness and pain in breast, no other side effects during 5 years of usage.8 days back I have gone through my first D&C because of 7 weeks unwanted pregnancy due to contraceptive failure. During the screening I am detected with a fibroid sized 2.4X1.6 Cm in in the anterior myometrium of the uterus . Please suggest me an oral contraceptive which can reduce my PMS as well and can support my age and newly discovered Fibroid. I have heared about Yasmin or Yaz with anti bloating properties, Please suggest, I want to consult an Indian Dr. due to availability of medicines.

doctor1 MD

I have flank discomfort in both sides a full feeling . I had a swelled kidney 1 year ago due to my uterus being enlarged and pushing on it . I had a hysterectomy ...everything removed . I had my blood checked 2 times after my operation to see how my kidney function was and 1 year ago they said it was fine. I have had at least 3 bladder infections in the last year also. Most recently in the Spring of 2012 . I have the full feeling on both sides and sometimes a crampy feeling .

doctor1 MD

Why do I have pain in the bladder area and irritation in the vagina after sex it lasts for days. Iam 80 years old

doctor1 MD

What should be the normal cervical length during each stage of pregnancy?

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months usually. I already have a kid of 10 years and my age is 38 years. I am quite heavy with 80 kgs weight as...